• Search
  • Register
  • Log in
  • Hair Care Information » My Hair
  • Help! Im Scared of Loosing My Hair!

     

    I've been natural for 11 years and In a couple days I have to start taking Accutane/Isotretinoin for a sweat gland disorder I have. The medication drys out the body on purpose and beside the side effects of dry nose (causing nose bleeds), dry eyes, dry skin, it will cause dry hair (which could lead to hair loss). Do anyone have any suggestions for me? How can I keep my hair from drying and falling out?

    #
    Member
     

    Jacie,
    What has your doctor suggested you do? In the meantime, checkout some of the threads regarding conditioning, dry hair, etc. Good luck!

    #
    Member
     
     

    Dry hair just doesn't fall out. It breaks when it's manipulated. Look into doing long term protective styles to reduce manipulation. Keep the hair extra moisturized. Look into curl activator and other heavier moisturizers.

    #
    Member
     

    Well Accutane hair loss is specific (you can do a search and a lot of stories will come up)... it can be a side effect of the medicine but not everyone is effected in that way.

    I'd ask your doctor about it before you start the course. From what I understand the thinning (IF it happens) usually happens for a period once the course is completed, but then it almost always returns to its pre-Accutane state. <<---

    So yeah, just take the absolute BEST possible care you can of your hair AND your internal health (take a multivitamin, drink water, etc.etc.) I don't know if you can take fatty acids (flax oil, evening primrose, something like that) while you're on Accutane but if you can it might help with the excessive dryness.

    You'll be fine

    #
    Member
     
    RSS feed for this topic  

    Reply

    You must log in to post.

  • Tags
  •   No tags yet.
     
    Hair Care Information. Sitemap